Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 134, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 21, 2016, 12:34 AM CDT for Jackson County, Lafayette County, Missouri. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2016, 12:34 AM CDT (05:34 UTC)
- Expired
- Jun 21, 2016, 1:15 AM CDT
- In force
- 41 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Jackson County, MO, Lafayette County, MO
The radar
The Pleasant Hill radar (KEAX), 35 km from the middle of the area, began a volume at 05:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 12:44 AM CDT | TSTM WND DMG | Buckner, MO | SOCIAL MEDIA REPORTED TREES UPROOTED AND DOWN, ALSO DIME SIZED HAIL. |
| Jun 21, 12:55 AM CDT | HAIL 1 | Buckner, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 5.6 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1185 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 2073 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted.
838
WUUS53 KEAX 210534
SVREAX
MOC095-107-210615-
/O.NEW.KEAX.SV.W.0134.160621T0534Z-160621T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1234 AM CDT TUE JUN 21 2016
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL LAFAYETTE COUNTY IN WEST CENTRAL MISSOURI...
NORTHEASTERN JACKSON COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 115 AM CDT
* AT 1233 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BUCKNER...
MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
INDEPENDENCE...BLUE SPRINGS...GRAIN VALLEY...OAK GROVE...BUCKNER...
SIBLEY...LEVASY...NAPOLEON AND BATES CITY.
THIS INCLUDES INTERSTATE 70 IN MISSOURI BETWEEN MILE MARKERS 22 AND
31.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3911 9432 3918 9417 3917 9412 3913 9409
3914 9404 3911 9393 3894 9418
TIME...MOT...LOC 0533Z 325DEG 17KT 3916 9427
HAIL...1.25IN
WIND...60MPH
$$
BLAIR1 follow-up statement
271
WWUS53 KEAX 210607
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
107 AM CDT TUE JUN 21 2016
MOC095-107-210615-
/O.CON.KEAX.SV.W.0134.000000T0000Z-160621T0615Z/
LAFAYETTE MO-JACKSON MO-
107 AM CDT TUE JUN 21 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR WEST CENTRAL LAFAYETTE AND EAST CENTRAL JACKSON COUNTIES...
AT 107 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GRAIN
VALLEY...MOVING SOUTHEAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
INDEPENDENCE...GRAIN VALLEY...OAK GROVE...LEVASY...NAPOLEON AND BATES
CITY.
THIS INCLUDES INTERSTATE 70 IN MISSOURI BETWEEN MILE MARKERS 24 AND
31.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3909 9424 3913 9414 3913 9409 3914 9404
3909 9396 3908 9397 3895 9417
TIME...MOT...LOC 0607Z 323DEG 16KT 3906 9416
HAIL...1.00IN
WIND...<50MPH
$$
BLAIRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 10:51 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jun 20, 10:51 PM CDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 1051 PM CDT MON JUN 20 2016 .Discussion... Issued at 246 PM CDT MON JUN 20 2016 Frontal boundary sagging south into the forecast area this afternoon and evening should provide the focus for scattered thunderstorm activity especially across northern Missouri. Although shear is weak sufficient instability in place for a few severe thunderstorms although coverage should be limited. Frontal boundary forecast to slow and stall near I70 overnight. Focus of LLJ will be mainly west of forecast area overnight, however with boundary extending across the region threat for storms will linger across northern Missouri for much of the night. Tomorrow morning the boundary begins to lift northeast as a warm front which should bring threat for convection gradually to an end during the day on Tuesday. Depending on progression of boundary on Tuesday afternoon there is a chance that thunderstorms could redevelop over far north central and northeast Missouri tomorrow. Otherwise upper ridging builds back into the area Tuesday afternoon and especially into the day on Wednesday. Wednesday should be the hottest day of the week as H8 temperatures >= +24C nose into northwest Missouri. Looks like a decent chance that heat index values will approach advisory levels on Wednesday particularly over the western part of the forecast area, so will need to see how convection over the next 24-36 hours plays out and then re-evaluate. Another upper level system moves across the northern Plains on Thursday dragging a surface cold front into the region. As a result a bit cooler conditions along with scattered thunderstorms can be expected for the end of the work week. Into the weekend a stronger upper level storm system will move through the northern Plains once again flatting the upper ridge somewhat and providing the threat for scattered convection. Temperatures this weekend should remain above normal for this time of year but not excessively hot. && .Aviation...(For the 06Z TAFS through 06Z Tuesday Night) Issued at 1051 PM CDT MON JUN 20 2016 Mainly VFR conditions are expected through the TAF period, although there are still some indications that a few isolated thunderstorms could develop across southeast NE late tonight and build southward into all TAF sites after 09z. Will continue to use VCTS to show the potential, but overall low probability of these storms impacting any one of the TAF sites. Winds will be variable in direction in the wake of this evening's frontal passage, but should eventually return to southeast and then south during the morning hours. && .EAX Watches/Warnings/Advisories... KS...None. MO...None. && Discussion...Mitchell Aviation...Laflin
Hazardous weather outlook, Jun 20, 5:04 AM CDT, 19 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 504 AM CDT MON JUN 20 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-211015- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 504 AM CDT MON JUN 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...MAINLY ALONG AND NORTH OF INTERSTATE 70. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY OVER PORTIONS OF NORTHEAST MISSOURI. HEAT INDEX VALUES MAY REACH 105 DEGREES ON WEDNESDAY. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Special weather statement, Jun 20, 10:24 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1024 PM CDT MON JUN 20 2016 MOZ013-014-022-210415- CALDWELL MO-DE KALB MO-DAVIESS MO- 1024 PM CDT MON JUN 20 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DAVIESS...NORTHERN CALDWELL AND SOUTHEASTERN DEKALB COUNTIES UNTIL 1115 PM CDT... AT 1023 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES EAST OF MAYSVILLE...MOVING EAST AT 30 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CAMERON...HAMILTON...GALLATIN...BRECKENRIDGE...KIDDER...WINSTON... ALTAMONT...WEATHERBY AND LOCK SPRINGS. THIS INCLUDES INTERSTATE 35 IN MISSOURI BETWEEN MILE MARKERS 55 AND 68. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3987 9376 3960 9376 3979 9432 3998 9427 TIME...MOT...LOC 0323Z 283DEG 28KT 3988 9420 MELL
Local storm report, Jun 20, 10:53 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1053 PM CDT MON JUN 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM TSTM WND DMG 3 S LATHROP 39.51N 94.33W
06/20/2016 CLINTON MO PUBLIC
DELAYED REPORT. LARGE HEALTHY TREE BRANCH DOWN NEAR LAKE
ARROWHEAD. REPORT FROM SOCIAL MEDIA.
&&
JWELSHLocal storm report, Jun 20, 10:58 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1058 PM CDT MON JUN 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG HAMILTON 39.74N 94.00W
06/20/2016 CALDWELL MO PUBLIC
DELAYED REPORT. LARGE TREE DOWN ON VEHICLE PARKED AT
RESIDENCE. REPORT FROM SOCIAL MEDIA.
&&
JWELSHSpecial weather statement, Jun 20, 11:24 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1124 PM CDT MON JUN 20 2016 MOZ029-210500- CLAY MO- 1124 PM CDT MON JUN 20 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLAY COUNTY UNTIL MIDNIGHT CDT... AT 1123 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SMITHVILLE...MOVING SOUTHEAST AT 10 MPH. DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SMITHVILLE AND KEARNEY. THIS INCLUDES INTERSTATE 35 IN MISSOURI BETWEEN MILE MARKERS 21 AND 27. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3945 9457 3945 9440 3930 9431 3930 9451 TIME...MOT...LOC 0423Z 306DEG 8KT 3941 9449 BLAIR
Local storm report, Jun 21, 12:05 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1205 AM CDT TUE JUN 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1153 PM HAIL 1 W KEARNEY 39.37N 94.38W
06/20/2016 E1.00 INCH CLAY MO PUBLIC
VIA SOCIAL MEDIA
&&
JBARHAMLocal storm report, Jun 21, 12:32 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1232 AM CDT TUE JUN 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM HAIL MISSOURI CITY 39.24N 94.29W
06/21/2016 E1.50 INCH CLAY MO TRAINED SPOTTER
&&
JWELSHThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:01 PM CDT | Areal Flood Advisory | EAX | Chariton, Linn, Sullivan | 3 hr |
| Jun 20, 7:16 PM CDT | Special Weather Statement | EAX | Ray | 29 min |
| Jun 20, 8:00 PM CDT | Special Weather Statement | EAX | Randolph | 30 min |
| Jun 20, 10:24 PM CDT | Special Weather Statement | EAX | Caldwell | 51 min |
| Jun 20, 11:24 PM CDT | Special Weather Statement | EAX | Clay | 36 min |
| Jun 20, 11:42 PM CDT | Severe Thunderstorm Warning | EAX | Clay | 33 min |
| Jun 21, 12:00 AM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 45 min |
| Jun 21, 12:07 AM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson, Ray | 38 min |
| Jun 21, 1:16 AM CDT | Special Weather Statement | EAX | Lafayette | 44 min |
| Jun 21, 2:10 AM CDT | Areal Flood Warning | EAX | Daviess, DeKalb, Gentry | 6 hr |
| Jun 21, 4:56 AM CDT | Areal Flood Warning | EAX | Daviess, Gentry, Harrison, Worth | 6 hr |
| Jun 21, 5:26 AM CDT | Flash Flood Warning | EAX | Daviess, DeKalb, Gentry, Harrison | 4 hr |
| Jun 21, 6:42 AM CDT | Areal Flood Warning | EAX | Grundy, Linn, Livingston | 3 hr |
| Jun 21, 7:48 AM CDT | Special Weather Statement | EAX | Adair | 27 min |
| Jun 21, 8:13 AM CDT | Areal Flood Warning | EAX | Daviess, DeKalb, Gentry | 3 hr |
| Jun 21, 8:17 AM CDT | Special Weather Statement | EAX | Adair | 28 min |
| Jun 21, 8:33 AM CDT | Special Weather Statement | EAX | Andrew | 27 min |
| Jun 21, 9:31 AM CDT | River Flood Warning | EAX | Linn, Livingston | 60 hr |
| Jun 21, 9:31 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 3 days |
| Jun 21, 10:03 AM CDT | Areal Flood Warning | EAX | Grundy, Linn, Livingston | 117 min |
| Jun 21, 11:27 AM CDT | Areal Flood Warning | EAX | Caldwell, Clinton, Daviess, DeKalb, Gentry, Grundy and 5 more | 9 hr |
| Jun 21, 2:47 PM CDT | Excessive Heat Warning | EAX | Clay, Jackson, Platte | 30 hr |
| Jun 21, 2:47 PM CDT | Heat Advisory | EAX | Adair, Andrew, Atchison, Bates, Buchanan, Caldwell and 28 more | 30 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.